Skip to content
Why do I hurt so bad?
avatar
Demostrate posted:
I know I have GAD so thy say but everyday I hurt so bad in my chest both sides upper arms and my back and under ribs sometimes outher places too. My ears ring bad all the time mainly my left side and it gets loud and I feel like I can't breathe all the time and sometimes it hurts when I breathe in and for some reason I can't sleep at night at all but when I do go to sleep I sleep fine sometimes for 8 to 9 hours I have have so many trips to the ER this year 25 or so and had all the tests done and thy say I'm fine this has been going on for a year but the last 5 mouths have been a everyday HELL. Any one else this bad everyday for so long I NEVER have a good day I take Buspirone 15mg twice a day I don't know why it don't help at all and I take Valium 5 mg as needed it helps sometimes but not every time I take it.
Reply
 
avatar
aynozwh responded:
I TOO HAVE THESE SYMPTOMS I WAS TOLD I HAVE GAD. MY CHEST DOES NOT BOTHER ME THAT MUCH BUT I HAVE PAIN IN MY ARMS, LEGS, NECK, SHOULDERS, BACK AND UNDER MY RIBS , MUSCLE WEAKNESS OR I FEEL LIKE I CANNOT FEEL MYSELF, I ALSO HAVE PAINS OTHER PLACES TOO. THE RING IN MY EARS COMES AND GOES BUT I HAVE VERY BAD SINUSES SO FROM TIME TO TIME MY EARS MY BE BLOCKED UP OR THE PRESSURE IN MY HEAD GET REALLY BAD. SO YOU CAN CHECK YOU SINUSES FOR THE EAR RINGING. I TOO HAVE PROBLEM WITH BREATHING BUT TRUST ME THERE IS NOTHING WRONG WITH YOUR BREATHING OR ANYTHING ELSE BECAUSE I TOO HAVE DONE MANY TEST AND THEY ARE FINE. IF ANYONE KNOW A GOOD REMEDY FOR SINUS CAN YOU TELL ME BECAUSE NOTHING THE DOCTORS GIVES ME SEEMS TO WROK.
 
avatar
Claire89 responded:
I don't know why you are hurting. I do know that when feeling anxious, sad and depressed, a person will tighten up the upper body (against the self and the outside world) and the tightening can become very painful with time. Sometimes it will start with a painful twinge. Every breath feels painful as the rib cage moves with breathing and that painful muscle moves. Protecting against that one place, adds stress on more places until everything hurts. Even without consciously holding those chest muscles, they seem to tighten anyway. Pain radiates so you will feel the pain in your chest wall in other upper body places too. It's been my personal experience that even when the emotional source of the tightening up is resolved, that the muscles don't instantly feel better. It's as if they are inflamed and it takes a while for them to heal. They do heal once the tightening up stops but it can take up to a month to heal up.

What gets tightened up are shoulder muscles, neck muscles, arms and chest wall muscles and back muscles.

It's very uncomfortable emotionally and painful physically.

GAD means generalized anxiety disorder which means you are frightened of several things (radiated from source(s) of the initial fear). Consider getting psychotherapy at a teaching clinic at a college or university that provides a graduate degree in clinical psychology (they have clinics on campus where they treat patients as part of their supervised clinical work). That will help you to define and treat the source of your GAD. Once the treatment begins, muscles begin to relax with the release of pent up fears. Also talk with your primary care physician to get an anti-inflammatory that you can take to decrease the painful swelling of muscles that are pressing on nerves (what's causing the pain). Given that you are taking other medications, you'll need to make sure that what you take can be taken with what you are already taking. You can also ask your pharmacist to see what over the counter anti-inflammatory medications can be combined with the medications you are taking.

Meditation of various kinds helps with relaxation. You'll have to find a way to release the tight hold you have on your muscles. Exercise like walking helps with that too.

You'll have to ask your doctor about fibromyalgia too to rule that out.

- Claire
 
avatar
Godisawesome76 responded:
Hi Demostrate.....you sound like a carbon copy of me! I also have muscle twitching and pain in my wrist as well as my upper arms and neck/shoulder. I get short of breath and feel like I can't breath at times. I've been to the ER and my primary care physician and leave with a diagnosis of anxiety/stress every time! I'm scared to death to take the meds that they give me, I will take them for a few days and I start shaking and I just stop them, I hate the way they make me feel and I know if I would just keep taking them, the side affects will go away but it's so hard to keep on!. I finally made myself take a half of my tranxene 7.5. It helps so what but I'm too scared to take the whole pill, I'm working on it! I pray alot and my husband does as well, I call my mom and dad and have them pray with me and that helps so much. I know I've got to turn alot of things over to God and let Him handle them and stop worrying over things I have no control over. I know with His help I will overcome this, He's teaching me patience! I just wanted you to know you are not alone.....I will pray for you, even though I don't know you, the good Lord does and I pray that things will get better for you.
 
avatar
Red99801 responded:
This all sounds so familiar, except when I have trouble sleeping it gets worse and when I finally fall asleep, I jerk awake or feel really shaky and can't relax from feeling scared like something is really wrong in my chest and I'm going to die, but I haven't yet. I have had these things going on for three years now and the first year I was at the ER and doctors all the time too. Many tests done on all of me just to be told nothing is wrong with me. I always doubted them and went back because I know what I am feeling, but they can't find anything which is good right? Was diagnosed with GAD and depression, tried a few things for dep. but felt worse. I have been on 2mg of Ativan for over a year now and go to the doctors alot less. It took awhile though and I still call my doc when feeling pains that scare me. It will feel like I am not getting enough air or cant take a deep breath, it sucks. Alot of spasming in the jaw and that made me think it was my heart for sure, went back to the ER and doc. to be told it was muscles spasming and my neck, back and shoulders always feel painfully sore, morning to night and go to the chiro but still bad pain. It causes headaches that can be bad too, since the muscles are all connected. I dont' know what is making me tense so badly , so I can't fix it to relax. Try a new med. I know I dont' have the answers, but you're not crazy, there are lots of us going through these weird things that our body does to us. God bless
 
avatar
sydann responded:
You are definitely not alone. I'd suggest talking to your doctor about a different medication. Buspar actually does cause some of those symptoms for a select few, and u could be one. Also, maybe ask about switching you to something other than the valium too. With me, whatever i'm on at the time will stop working as well for me so we just switch to something else for awhile. If you havent already been, maybe check into biofeedback. I've been thru the program a couple times and as long as you can remember to employ the techniques, it does work. They also say excercise...but i don't agree with that...i've had gad since i was born i think and excercise never helped me. lol I hope you feel better and get the help you deserve.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
14 of 24 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.